• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Clementine

Norvasc for Raynaud's

7 posts in this topic

I am not sure whether it needs to be weaned when prescribed for Raynaud's, though it should be weaned when it is taken for high blood pressure as noted in this MedicineNet article on amlodipine-oral (Norvasc):

 

Do not stop taking this medication without consulting your doctor. Your chest pain may worsen if the drug is abruptly stopped. Your dose may need to be gradually decreased.

 

Just give your doctor a call to be sure.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Thanks, just trying to figure out the cause of fatigue and thought it may be a side effect of Norvasc.

Share this post


Link to post
Share on other sites

My dr didn't wean me off. I just stopped an got put on another medication right away.

Share this post


Link to post
Share on other sites

Hey darlin' Clementine,

 

I think the deal with coming off medications, is that except for things that you apply topically, any pill you swallow is going to have some sort of systemic effect. My doctor weaned me off 5mg at a time, but I just can't remember if that was per week, 10 days, or two weeks.

 

What does your doctor say?

 

Right now I could use something else (more?) for my Raynaud's - the hands have passed blue and are heading to white. Wonder why when I just crawled out of a warm bed? Yawn,

 

I couldn't take the Norvasc - I ended up with truly impressive edema~ I did take a look at side effects and fatigue wasn't listed. You already know about sclero and fatigue. You've been really busy lately and have done a lot of travelling - are you sure you haven't overdone it?

 

Be good to yourself!

 

Warmest hugs,


Jeannie McClelland

(Retired) ISN Director of Support Services

(Retired) ISN Sclero Forums Manager

(Retired) ISN Blog Manager

(Retired) ISN Assistant News Guide

(Retired) ISN Artist

International Scleroderma Network

Share this post


Link to post
Share on other sites

Jeannie,

 

Yeah, I am sure I've been doing too much.

 

I read last night that calcium channel blockers (CCBs) can cause fatigue. I don't know anymore.

 

I will be moving to Texas and the weather will be warmer so it may be a good time to halt it. Besides, even when I do take it I can't tolerate the grocery store.

 

The fatigue page on this site is wonderful. I've not talked to the doctor yet. He recommended Prednisone for fatigue and I said NO, not after the terrible side effects that caused for me, and they are permanent!

 

Thanks.

Clem

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now